Skip to main content
  • Research Article
  • Open access
  • Published:

Steffensen's Integral Inequality on Time Scales


We establish generalizations of Steffensen's integral inequality on time scales via the diamond- dynamic integral, which is defined as a linear combination of the delta and nabla integrals.



  1. Steffensen JF: On certain inequalities between mean values, and their application to actuarial problems. Skandinavisk Aktuarietidskrift 1918, 1: 82–97.

    Google Scholar 

  2. Mitrinović DS, Pečarić JE, Fink AM: Classical and New Inequalities in Analysis, Mathematics and Its Applications (East European Series). Volume 61. Kluwer Academic Publishers, Dordrecht, The Netherlands; 1993:xviii+740.

    Book  Google Scholar 

  3. Anderson DR: Time-scale integral inequalities. Journal of Inequalities in Pure and Applied Mathematics 2005,6(3, article 66):15.

    Google Scholar 

  4. Wu S-H, Srivastava HM: Some improvements and generalizations of Steffensen's integral inequality. to appear in Applied Mathematics and Computation to appear in Applied Mathematics and Computation

  5. Sheng Q, Fadag M, Henderson J, Davis JM: An exploration of combined dynamic derivatives on time scales and their applications. Nonlinear Analysis: Real World Applications 2006,7(3):395–413. 10.1016/j.nonrwa.2005.03.008

    Article  MathSciNet  MATH  Google Scholar 

  6. Atici FM, Guseinov GSh: On Green's functions and positive solutions for boundary value problems on time scales. Journal of Computational and Applied Mathematics 2002,141(1–2):75–99. 10.1016/S0377-0427(01)00437-X

    Article  MathSciNet  MATH  Google Scholar 

  7. Bohner M, Peterson A: Dynamic Equations on Time Scales. An Introduction with Applications. Birkhäuser, Boston, Mass, USA; 2001:x+358.

    Book  MATH  Google Scholar 

  8. Bohner M, Peterson A (Eds): Advances in Dynamic Equations on Time Scales. Birkhäuser, Boston, Mass, USA; 2003:xii+348.

    MATH  Google Scholar 

  9. Hilger S: Ein Maβkettenkalkül mit Anwendung auf Zentrmsmannigfaltingkeiten, Ph.D. thesis. University of Würzburg, Würzburg, Germany; 1988.

    Google Scholar 

  10. Gauchman H: Integral inequalities in-calculus. Computers & Mathematics with Applications 2004,47(2–3):281–300. 10.1016/S0898-1221(04)90025-9

    Article  MathSciNet  MATH  Google Scholar 

Download references

Author information

Authors and Affiliations


Corresponding author

Correspondence to Umut Mutlu Ozkan.

Rights and permissions

Open Access This article is distributed under the terms of the Creative Commons Attribution 2.0 International License (, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Reprints and permissions

About this article

Cite this article

Ozkan, U.M., Yildirim, H. Steffensen's Integral Inequality on Time Scales. J Inequal Appl 2007, 046524 (2007).

Download citation

  • Received:

  • Revised:

  • Accepted:

  • Published:

  • DOI: